Alert archive / California / Wind Advisories in 2019
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 31, 2019, 3:07 PM PST. It took effect at Feb 1, 2019, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2019, 3:07 PM PST (23:07 UTC)
- In effect from
- Feb 1, 2019, 10:00 PM PST
- Expired
- Feb 2, 2019, 9:46 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
938 WWUS76 KSTO 312307 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 307 PM PST Thu Jan 31 2019 ...Windy Conditions Friday Night into Early Saturday... ..A strong cold front will move inland late Friday into early Saturday. Wind gusts up to 40 to 50 mph are possible over the Delta and the southern Sacramento and northern San Joaquin valleys. The peak of these winds will be late Friday evening into early Saturday morning. Breezy conditions should continue into Saturday afternoon as the storm gradually departs the region. CAZ017>019-011300- /O.NEW.KSTO.WI.Y.0008.190202T0600Z-190202T1800Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 307 PM PST Thu Jan 31 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 10 AM PST SATURDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM Friday to 10 AM PST Saturday. * TIMING...Late Friday evening through late Saturday morning * WINDS...Southeast winds 20 to 30 mph gusting to 40 to 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
179 WWUS76 KSTO 011214 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 414 AM PST Fri Feb 1 2019 ...Windy Conditions toight into Early Saturday... ..A strong cold front will move inland late today into early Saturday. Wind gusts up to 40 to 50 mph are possible over the Delta and the southern Sacramento and northern San Joaquin valleys. The peak of these winds will be late this evening into early Saturday morning. Breezy conditions should continue into Saturday afternoon as the storm gradually departs the region. CAZ016-020000- /O.EXA.KSTO.WI.Y.0008.190202T0600Z-190202T1800Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 414 AM PST Fri Feb 1 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 AM PST Saturday. * TIMING...Late this evneing through late Saturday morning * WINDS...Southeast winds 20 to 30 mph gusting to 40 to 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-020000- /O.CON.KSTO.WI.Y.0008.190202T0600Z-190202T1800Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 414 AM PST Fri Feb 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * TIMING...Late this evening through late Saturday morning * WINDS...Southeast winds 20 to 30 mph gusting to 40 to 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
552 WWUS76 KSTO 012315 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 315 PM PST Fri Feb 1 2019 ...Windy Conditions Tonight into Early Saturday... .Wind gusts up to 45 mph are possible over the Delta and the southern Sacramento and northern San Joaquin valleys. The peak of these winds will be late this evening into early Saturday morning. Breezy conditions should continue into Saturday afternoon as the storm gradually departs the region. CAZ016>019-021400- /O.CON.KSTO.WI.Y.0008.190202T0600Z-190202T1800Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 315 PM PST Fri Feb 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * TIMING...Late this evening through late Saturday morning * WINDS...Southeast winds 20 to 30 mph gusting to 45 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
121 WWUS76 KSTO 021050 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 250 AM PST Sat Feb 2 2019 CAZ016-021200- /O.CAN.KSTO.WI.Y.0008.000000T0000Z-190202T1800Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 250 AM PST Sat Feb 2 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Wind speeds are expected to remain below advisory criteria. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-021800- /O.CON.KSTO.WI.Y.0008.000000T0000Z-190202T1800Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 250 AM PST Sat Feb 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...Now through late morning. * WINDS...Southeast winds 20 to 30 mph gusting to 45 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
220 WWUS76 KSTO 021746 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 946 AM PST Sat Feb 2 2019 CAZ017>019-021900- /O.CAN.KSTO.WI.Y.0008.000000T0000Z-190202T1800Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 946 AM PST Sat Feb 2 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. The strong and gusty winds have decreased over the area. Locally breezy southerly winds will continue into this evening as a storm system just off the coast moves inland. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 3:58 AM PST, 11 hours 9 minutes earlier.
Area forecast discussion, Jan 31, 3:58 AM PST, 11 hours 9 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 358 AM PST Thu Jan 31 2019 .SYNOPSIS... Light precipitation possible south of Sacramento this morning. Light precipitation spreading across the forecast area Friday. Heavy precipitation Friday night through the weekend with significant mountain snow and strong winds at times. Lower snow levels early next week. Central valley thunderstorms possible Saturday. Dry late Tuesday through the rest of the week. && .DISCUSSION... Upper level low pressure system now located off the central California coast bringing some scattered light showers to the southwest most forecast area this morning. Delta and northern San Joaquin valley may see a few sprinkles but this is about it for today. Some light fog has formed in the central valley again this morning but nothing too dense. This afternoon and evening look mainly dry before precipitation starts spreading over the forecast area late tonight and Friday morning. This initial precipitation Friday will be light as weak disturbances pivot out ahead of an approaching front. Even with light rain, cloud cover and cooling, daytime highs Friday will still come in around normal for this time of year. Models fairly consistent in bringing cold frontal band on to the coast Friday evening. GFS shows a PW plume feeding this front of over an inch and a quarter so this looks to be a fairly wet system and significant precipitation is expected. Current timing puts the front over the central valley by mid day Saturday. Strongest winds with this system will precede the front early Saturday morning. Nam shows 925 mb winds over the central valley topping 50 knots. Surface gradients are not ideal but it will still likely be quite gusty Friday night and early Saturday for at least a short period of time ahead of the frontal passage. By 00z Sunday, models move main frontal band into the Sierra. Heavy snow is indicated Friday night through Saturday so winter storm warning still on track especially when combined with expected strong winds. Upper trough still forecast to push into Norcal Saturday afternoon increasing instability. With main frontal ban over the Sierra 00z Sunday, may see a little clearing over the valley for surface instability and a chance of thunderstorms. With expected cloud cover, thunderstorms should stay fairly isolated. A secondary shortwave trough is forecast to swing across Norcal on Sunday bringing another wave of increased precipitation. Snow levels drop from 5000-6000 feet Saturday to as low as 4000 feet on Sunday as cold air filters in behind initial cold front. Winter storm warning stays in place through Sunday but lowering snow levels Sunday night into early next week may require new winter products for lower elevations. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) As the initial onslaught of shortwaves exit the region over the weekend, an anomalously cold upper trough swings through Monday afternoon. With an origin over far western British Columbia, it will transport frigid 850-500 mb temperatures into Northern California. More specifically, 700-mb temperatures are expected to drop down into the -15 to -18C range. Snow levels ultimately crash down toward the valley floor in many of the recent models. The biggest thing working against this system is a dearth of moisture given a frontal passage will have taken place earlier that morning. However, the upper forcing with the trough passage should spawn a broad axis of precipitation which exits the region Monday night/Tuesday morning. With snow levels across the more northern counties dropping down considerably, a dusting may be possible down to elevations around 1,500 feet. Once the system clears the region, continued cold advection will maintain below normal temperatures through midweek. On Monday and Tuesday, highs will generally sit in the upper 40s/low 50s across Valley locations, while the higher elevations remains in the 20s and 30s. Overnight temperatures will easily plummet to the freezing mark over the Valleys with single digits and teens likely in the mountains. A gradual warming trend is anticipated bringing temperatures closer to normal as mid/upper level ridging builds over the western U.S. Some break down of this ridge is possible by next Friday (Feb 8), but model uncertainty is rather high at this point. BRO && .AVIATION... Areas of mist have lowered visibilities to MVFR conditions around Sacramento. Showers in the vicinity of KSCK/KMOD have put the northern San Joaquin Valley down to IFR. Some improvement expected over all these sites after 21Z-00Z. Across northern TAF sites (KRDD/KRBL), scattered showers near the region by 06Z. All winds remain light and below 10 knots. BRO && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday afternoon through late Sunday night for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:40 PM PST | Winter Storm Warning | STO | 5 days |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.